Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

*-representations on Banach *-algebras


Author: A. K. Gaur
Journal: Proc. Amer. Math. Soc. 126 (1998), 1461-1466
MSC (1991): Primary 46K15, 46H15
DOI: https://doi.org/10.1090/S0002-9939-98-03846-5
MathSciNet review: 1389519
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study notions of $g$-bounded linear functionals and represent-
able functionals on Banach *-algebras. An equivalence between these two is established for general Banach *-algebras. In particular, we characterize $g$-bounded linear functionals on Banach *-algebras with approximate identity and isometric involution. In addition, we prove a result on representation of $g$-bounded positive linear functionals in terms of cyclic vectors for the corresponding *-representation.


References [Enhancements On Off] (What's this?)

  • 1. J. Dixmier, Les $C^*$-algèbres et leurs représentations, Gauthier-Villars, Paris, 1964. MR 30:1404
  • 2. E. G. Effros, A decomposition theory for representations of $C^*$-algebras, Trans. Amer. Math. Soc. 107 (1963), 83-106. MR 26:4202
  • 3. J. M. G. Fell, The structure of algebras of operator fields, Acta Math. 106 (1961), 233-280. MR 29:1547
  • 4. A. K. Gaur, A characterization of representable functionals on complex Banach *-algebras, submitted, 1995.
  • 5. C. E. Rickart, General theory of Banach algebras, Van Nostrand, Princeton, NJ, 1960. MR 22:5903

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46K15, 46H15

Retrieve articles in all journals with MSC (1991): 46K15, 46H15


Additional Information

A. K. Gaur
Affiliation: Department of Mathematics, Duquesne University, Pittsburgh, Pennsylvania 15282
Email: gaur@mathcs.duq.edu

DOI: https://doi.org/10.1090/S0002-9939-98-03846-5
Keywords: Banach *-algebra, $g$-bounded linear functionals, representable functional, *-representation
Received by editor(s): October 16, 1995
Received by editor(s) in revised form: February 14, 1996, August 19, 1996, September 10, 1996, and October 25, 1996
Additional Notes: This research is supported by the Presidential Scholarship Award, 1995–96
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society